Q. My partner is bleeding since eight days post ECP. Why?

Answered by
Dr. Sree Gouri Sr
and medically reviewed by iCliniq medical review team.
Published on Jan 07, 2019

Hi doctor,

I had unprotected sex with my partner on 24 and 25 last month and she had an ECP on 25th. In few hours, she had drop type bleeding which continued for two days and then she started bleeding. It has been eight days and she is having her periods without cramps or abdominal pain. Her last period of the previous month was on 15th. We are little worried what to do now. Is this normal? She is taking unwanted 72 from three years once in two or three months but earlier she never faced this type of problem. Please suggest us the right path.

Dr. Sree Gouri Sr

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

Thanks for the query. I can understand your concern.

The possible causes of your partner's irregular spotting are as follows:

1. As her periods were delayed by last month itself means around one month ten days by the time you had sex. So, the possibility of pregnancy has to be ruled out.

2. Continuous usage of emergency contraceptive pill can lead to hormonal imbalance and menstrual irregularity.

3. Withdrawal effect due to the usage of the contraceptive pill.

It is better to consult your gynecologist once, let her get examined and go for urine pregnancy test and ultrasound. With this workup the possibility of pregnancy can be ruled out and also the possible cause of her problem can be identified and treatment can be taken accordingly. Take care.

Also Read Answers From:

Related Questions & Answers


I took emergency contraceptive pills after unprotected sex. Am I safe?

Query: Hello doctor,I have had unprotected sex. I took Plan B (72 hours) pill almost right after, four hours later. I consulted with the pharmacist on the phone but she sounded careless and told me it was safe to use. I am too young. The main question is I do not know if I should even call this vaginal sex...  Read Full >>


Dr. Eeshani Dutta
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Plan B is an emergency contraceptive to be taken in case of male ejaculation inside vagina. If you have already taken the medicine, nothing much can be done right now. I hope you have attained menarche, so then you should get your periods in the next two weeks. The next...  Read Full

How long does it take to get periods after withdrawal bleeding?

Query: Hello doctor,I had my last period on the 30th of last month. I have a 25-day cycle with 5 days of bleeding. I had sex on the 6th of this month. Although we used withdrawal method, I took an ipill within six hours, just as a precaution. I started a light bleed on the 12th of this month until the 20t...  Read Full >>


Dr. Neha Singh Rathod
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Since you have taken the emergency contraceptive pill within 72 hours of intercourse, there is no chance of pregnancy. The delay could be due to hormonal changes caused by the pill. And, the spotting which you had was withdrawal bleeding. However, if you are in doubt, ...  Read Full

What is withdrawal bleeding?

Query: Hello doctor, Emergency contraception is 95% effective means is there some chance of getting pregnant? What more precautions could be taken during sex so that there will be full surety about it? After taking it, will the periods be painful? In what way will it alter periods? Will it change the numb...  Read Full >>


Dr. Purushottam Sah
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I have read and understood your problem. Yes, there is some chance of pregnancy. You can use condom, but there is no contraception 100% effective even after contraception-operation very small chance of pregnancy remains.You can bleed any day after taking I-pill. There is ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.